MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Partial Blockage (1065); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a occlusion (frequent/persistent) issue.It was reported that occlusion alarms occurred with four different sets of new infusion sets and cartridges.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission (b)(4) 2018 device evaluation: the device has been returned and evaluated by product analysis on (b)(4) 2018 with the following findings: during investigation, there were multiple occlusion alarms observed in the black box; the force at time of occlusions is high.The rewind, load cartridge, and prime steps performed successfully with no alarms.Force sensor calibration test confirmed sensor is detecting correct force at 5lbs.No occlusions occurred during testing.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8009448
Report Number2531779-2018-18821
Device Sequence Number16185356
Product Code OYC
UDI-Device Identifier10840406103106
UDI-Public10840406103106
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Was the Report Sent to FDA? Yes
Device Age10 MO
Initial Date Received by Manufacturer 10/13/2018
Supplement Date Received by Manufacturer10/13/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR